MAUDE Adverse Event Report: TOSOH HI-TEC, INC. G8; HEMOGLOBIN A1C TEST SYSTEM

TOSOH HI-TEC, INC. G8; HEMOGLOBIN A1C TEST SYSTEM
Model Number HLC-723G8 ANALYZER
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer called stating patient sample results received on the g8 analyzer differed from the results received from a different platform in a reference lab.The g8 analyzer provided a result of 5.8% compared to 5.4% from a reference lab.Another sample result from the g8 analyzer was 5.9% compared to 5.5% from the reference lab.These were the only two samples questioned out of 1000 patient samples ran per month.The customer does not know what platform the reference lab uses and reported that their controls are running close to the mean with no issues.The two patient samples in question are from new patients with no history to compare with.The last periodic maintenance performed a few months prior to the discrepant results showed the analyzer to be very accurate.The technical support specialist (tss) pointed out that using just one point for each analyzer does not give a complete picture.The samples should have been run multiple times in order to receive an accurate result.The customer agreed and does not believe there is any issue with the analyzer.The customer believes the issue is with the patient samples.No further action required.The g8 analyzer is functioning as expected.There is no indication of any patient intervention or adverse health consequences due to the reported discrepant patient result.
 
Additional Manufacturer Narrative
A 13 months retrospective review revealed 9 occurrences of complaints related to discrepant hba1c result on the g8 analyzer.Data assessment indicated the reported events were mostly due to operational problem and/or patient sample problem, obstruction of flow, maintenance problem and mechanical failure.The results were improved either by the customer rerunning affected samples, adjusting retention time where applicable samples or replacing failed parts.The g8 analyzer functioned as designed by alerting the operator with error flags when applicable.There was no indication of incorrect patient results being generated due to fault or failure of the operation of the g8 analyzer that requires further escalation.The g8 variant analysis mode operator¿s manual v 3.4.2 under chapter 1: introduction and applications: specimen collection and handling: collect venous whole blood specimens in vacuum collection tubes containing k2- edta or k3-edta and mix thoroughly.Specimens may be stored up to fourteen days at 2-8°c before analysis.Specimens may be stored up to twenty-four hours at room temperature (10-25ºc) before analysis.The minimum volume required for analysis directly from collection tubes is 1 ml of whole blood.Venous whole blood samples as small as 50 l may be used when appropriate sample cup and software options are selected.Quality control: in order to monitor and evaluate the accuracy and precision of the analytical performance, controls should be assayed daily and after column replacement.Tosoh suggests running at least two levels of quality control material.The mean of one should be in the non-diabetic range (4-7% hba1c) with the second in the range of 9-12% hba1c.If the value of one or more control specimens is out of the acceptable range, recalibrate the system and rerun the controls before testing patient samples.Qc materials should be used in accordance with local, state, federal and accredited organizations.Controls should be diluted with hsi hemolysis & wash solution to obtain an optimal total area (ta) in the range of 700-3000.However, a ta in the range of 500-4000 is acceptable and reportable for whole blood specimens.Limitations of the procedure: abnormal red cell survival the life span of red blood cells is shortened in patients with hemolytic anemias, and the actual life span depends upon the severity of the anemia.As a consequence, specimens from such patients may exhibit decreased glycohemoglobin levels compared to patients with normal red cell life span.The life span of red blood cells is lengthened in polycythemia or post-splenectomy patients.Specimens from such patients may exhibit increased glycohemoglobin levels.The most probable cause of the reported event could not be established.

Brand Name
G8
Common Device Name
HEMOGLOBIN A1C TEST SYSTEM
Manufacturer (Section D)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA  7460042
Manufacturer (Section G)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA   7460042
Manufacturer Contact
janefrances ajiduah
2-2-1 yaesu
chuo-ku, tokyo 10400-28
JA   1040028
6506368314
MDR Report Key25622118
Report Number3004529019-2026-00082
Device Sequence Number10194752
Product Code PDJ
UDI-Device Identifier04560189282919
UDI-Public04560189282919
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K200904
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHLC-723G8 ANALYZER
Device Catalogue Number021560
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2026
Initial Report FDA Received Date06/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown